Spork Boards

Just Health

El Jeffe's Avatar Picture El Jeffe – January 30, 2009 11:15AM Reply Quote
Just health.

El Jeffe – April 17, 2009 03:11PM Reply Quote
What a journey.
John,

Get that checked ASAP. My Dad went in for difficulty swallowing, lump under jaw by neck, and they did not let him go home until they determined that it WAS CANCER. Non-hodgkins lymphoma. Now they have a 'miracle treatment' for that.

Just don't put it off. k?

John Willoughby – April 17, 2009 04:10PM Reply Quote
Cyberdyne Systems Customer Support
As I said, Monday's the day. Good advice, though, I won't let work or physician delay the appointment.

El Jeffe – April 17, 2009 05:58PM Reply Quote
What a journey.
Best of luck. May the noodly appendage ooze blessings your way. (I think)

El Jeffe – April 20, 2009 11:45AM Reply Quote
What a journey.
How's the jaw swelling?

John Willoughby – April 20, 2009 11:59AM Reply Quote
Cyberdyne Systems Customer Support
It was pretty bad yesterday; massive swelling, pain in my tongue and when I turned my head to the right. Some pain swallowing. Mild swelling on the right side of my neck, too. Much less swelling and pain so far today; it seems to build through the day. I take some solace that it can't very well be a tumor if it grows and shrinks. I would think that it might be mumps, but I am not feverish. At this point I am blaming yet another unlisted side effect of my blood pressure medication, with a possibility of an infected/obstructed salivary gland. The doctor will let me know.

I should add that I feel silly having troubled the health thread with this trivia. My only excuse is that Friday it seemed more ominous to me than it does now. And I was bored.



Edited 1 time(s). Last edit at 04/20/2009 12:00PM by John Willoughby.

El Jeffe – April 20, 2009 12:40PM Reply Quote
What a journey.
I've had about three things happen around my jaw/neck.

1. I had a salivary gland in back cheek area start to bother me. They did a sialagram (sp?) and never really did find anything. One symptom was when I sneezed it filled up with air and was painful. You can squeeze the air out by stroking the side of your face firmly from jaw to mouth.

2. I had swellings, too, under jaw. In a short period, about a week or so, it swelled up about grape size. They did biopsies and said it was a fibroid tumor. Nothing to worry about. I still don't understand how something like that can come up in a week?

3. Something similar to what you describe. A painful swelling. Mine felt like between an infected gum near wisdom teeth and something more towards soft tissue near neck. Very painful and it came and went throughout the day. They put me on TEN different courses of antibiotics and eventually it went away. But I had it for nearly 3 months.

I get the strangest, crappiest things. I would rather ignore them and be on a beach, but easier said than done.

John Willoughby – April 20, 2009 01:12PM Reply Quote
Cyberdyne Systems Customer Support
I'm thinking of stopping all prescribed medicines and just living my life without side-effects. I still have my lizard-scale eczema kind of thing spreading across my body; dermatologist couldn't see me for a month, so I still have three weeks until I get an opinion on them.

tliet – April 20, 2009 01:21PM Reply Quote
Bill, you have mentioned before of some major illnesses in your family before (father, brother), is the area you grew up with certified free of any contaminations?

Not a bad idea John. Basically you're taking poison that has shown to have an affect on some of the problems you're having. Too bad the poison is making other parts of the body ill.

I'm struggling with my asthma and hay fever. I used to get Flixonase to spray in my nose, but developed a rather bad case of heart burn from it (consistently). My Flixotide seems to make my asthma worse (strangely, this is one of the side effects).

And my girlfriend has found a description of my asthma characteristics (with my body type) in a herb book. She's pushing me to go to a classic homeopath/herb doctor, and I'm actually contemplating to do it.

John Willoughby – April 20, 2009 01:24PM Reply Quote
Cyberdyne Systems Customer Support
Tliet, yeah. But the drawback is that the medicine I take, at least theoretically, keeps me from a heart attack or stroke. The side-effects, while highly visible and distressing, are cosmetic. Perhaps better to be a live lizard than a dead human. Perhaps not.

John Willoughby – April 20, 2009 01:27PM Reply Quote
Cyberdyne Systems Customer Support
I knew a homeopathic medicine hypochondriac. It wasn't a good combo. The house looked like an alchemy lab, he was always mixing various substances, yet still unable to go to work or social events and always just about to die of something or another.

Of course, he never turned into a lizard, either, so it had that going for it.

tliet – April 20, 2009 01:27PM Reply Quote
You're taking Crestor or something similar? A cholesterol lowerer?

John Willoughby – April 20, 2009 01:29PM Reply Quote
Cyberdyne Systems Customer Support
No, my cholesterol is okay. My blood pressure is slightly too high, though. I'm currently on Diovan; I moved to that after my previous medicine repeatedly gave me gout. I expect that I'll be on something else by the end of the day.

tliet – April 20, 2009 01:38PM Reply Quote
Hmm, I just looked up that brand name and one of the side effects is swellings in the face.

http://www.efarma.nl/pages/winap.asp?ID=679&Method=infotekst

Zeer zelden

* Overgevoeligheid voor Diovan. Dit kan zich uiten in ?angio-oedeem': een zwelling van het gezicht, lippen, mond, tong of keel. U kunt hierbij erg benauwd worden. Als het ontstaat moet u onmiddellijk een arts opzoeken of naar de eerstehulpdienst gaan. U mag dit soort middelen in de toekomst niet meer gebruiken. Geef daarom aan de apotheek door dat u overgevoelig bent voor valsartan. Het apotheekteam kan er dan op letten dat u Diovan niet opnieuw krijgt.


Roughly translated; in very rare occasions an allergic reaction developes to Diovan. This results in an 'angio-odeem' (no clue), a swelling in the face, lips, mouth, tongue and throat. And you might feel suffocating. When this happens immediately seek medical assistance or go the the ER. Don't use these medications any longer so report to your pharmacy that you are allergic to valsartan.



Edited 1 time(s). Last edit at 04/20/2009 01:39PM by tliet.

John Willoughby – April 20, 2009 02:15PM Reply Quote
Cyberdyne Systems Customer Support
Cardiac oedema, probably. The source I checked said swellings in the mouth. That made me think it was likely the cause, but your source is more specific, relevant, and emphatic. I'll be seeing the doctor in a little more than three hours.

El Jeffe – April 20, 2009 02:53PM Reply Quote
What a journey.
My area is about as normal as any heartland area. We get contaminated air from those west of us. But, nothing too bad, in general. My body just sucks, I think. :)

John Willoughby – April 20, 2009 08:09PM Reply Quote
Cyberdyne Systems Customer Support
The doctor doesn't think my problems are an allergy to Diovan, though he's changing me to another medicine to be sure. Judging from the blood tests he's ordered, he's leaning towards an auto-immune disorder which would also explain my slow transmogrification to lizard form. I will hear from him when the blood tests are back.



Edited 1 time(s). Last edit at 04/20/2009 08:10PM by John Willoughby.

Ron Burns – April 21, 2009 07:52AM Reply Quote
"We look to Scotland for all our ideas of civilisation." Voltaire
JW, it's the manifestation of your Illuminati-ness..

John Willoughby – April 21, 2009 10:21AM Reply Quote
Cyberdyne Systems Customer Support
I see the fnords!

Jeff Cooper – April 21, 2009 10:09PM Reply Quote
I hope this all gets sorted out soon, JW.

John Willoughby – April 21, 2009 10:52PM Reply Quote
Cyberdyne Systems Customer Support
Thanks, Jeff. I've told my doctor that if it isn't something he can fix, make it something fun. I'd rather have leprosy or the bubonic plague than Sjögren's Syndrome.

Sorry, only registered users may post in this forum.

Click here to login